Alert archive / Arizona / Winter Storm Warnings in 2011
Winter Storm Warning 6, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this winter storm warning at Dec 22, 2011, 8:11 PM MST for Apache County, Navajo County, Arizona. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2011, 8:11 PM MST (03:11 UTC)
- Expired
- Dec 23, 2011, 2:51 AM MST
- In force
- 7 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 149 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 3.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2190 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
398 WWUS45 KFGZ 230311 WSWFGZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 811 PM MST THU DEC 22 2011 AZZ017-231115- /O.UPG.KFGZ.WW.Y.0014.000000T0000Z-111223T1900Z/ /O.NEW.KFGZ.WS.W.0006.111223T0311Z-111223T1900Z/ WHITE MOUNTAINS- INCLUDING THE CITY OF...SHOW LOW 811 PM MST THU DEC 22 2011 ...WINTER STORM WARNING IN EFFECT UNTIL NOON MST FRIDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL NOON MST FRIDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING: MODERATE TO HEAVY SNOW WILL CONTINUE THROUGH EARLY FRIDAY MORNING BEFORE TAPERING OFF FRIDAY AFTERNOON. * SNOW LEVELS: SNOW LEVELS WILL BE WELL BELOW VALLEY FLOORS. * SNOW ACCUMULATIONS: ADDITIONAL SNOW ACCUMULATIONS OVERNIGHT WILL RANGE FROM 6 TO 14 INCHES. LOCALLY HIGHER AMOUNTS ARE POSSIBLE OVER THE HIGHEST TERRAIN...ESPECIALLY EAST FACING SLOPES. * TRAVEL CONDITIONS: EXPECT HAZARDOUS TRAVEL CONDITIONS THROUGH EARLY FRIDAY WITH ICY AND SNOW PACKED ROADS. IN ADDITION...GUSTY NORTHEAST WINDS OF 15 TO 30 MPH WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING SNOW. THE VISIBILITY MAY DROP TO BELOW 1/4 MILE AT TIMES. * OTHER IMPACTS: EXPECT BITTER COLD WIND CHILLS TONIGHT AND FRIDAY. WIND CHILL VALUES WILL BE IN THE SINGLE DIGITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING...DUE TO SIGNIFICANT AMOUNTS OF SNOW AND STRONG WINDS PRODUCING LIMITED VISIBILITIES. DRIVING WILL BE EXTREMELY DANGEROUS. IF POSSIBLE...POSTPONE TRAVELING IN THE WARNING AREA UNTIL THIS STORM PASSES. IF YOU MUST TRAVEL TAKE EMERGENCY SUPPLIES. FOR THE LATEST ROAD CONDITIONS AND CLOSURES...CALL THE ADOT FREEWAY MANAGEMENT SYSTEM AT 1 888 411 7623 OR VISIT THEIR WEB SITE AT WWW.AZ511.COM. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ018-231115- /O.EXA.KFGZ.WW.Y.0014.000000T0000Z-111223T1900Z/ NORTHERN GILA COUNTY- INCLUDING THE CITY OF...PAYSON 811 PM MST THU DEC 22 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON MST FRIDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL NOON MST FRIDAY. * TIMING: MODERATE TO LOCALLY HEAVY SNOW SHOWERS WILL CONTINUE OVERNIGHT BEFORE TAPERING OFF FRIDAY MORNING. * SNOW LEVELS: SNOW LEVELS WILL REMAIN AROUND 2000 TO 2500 FEET. * SNOW ACCUMULATIONS: SNOW ACCUMULATIONS ABOVE 5000 FEET WILL RANGE FROM 2 TO 6 INCHES WITH 1 TO 2 INCHES BELOW. * TRAVEL CONDITIONS: EXPECT HAZARDOUS TRAVEL CONDITIONS WITH ICY ROADS. ALSO...GUSTY NORTHEAST WINDS WILL CAUSE AREAS OF BLOWING SNOW WITH SIGNIFICANTLY REDUCED VISIBILITIES. * OTHER IMPACTS: EXPECT BITTER COLD WIND CHILLS TONIGHT THROUGH EARLY FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF FALLING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. FOR THE LATEST ROAD CONDITIONS AND CLOSURES...CALL THE ADOT FREEWAY MANAGEMENT SYSTEM AT 1 888 411 7623 OR VISIT THEIR WEB SITE AT WWW.AZ511.COM. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ011>015-231115- /O.CON.KFGZ.WW.Y.0014.000000T0000Z-111223T1900Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF 811 PM MST THU DEC 22 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST FRIDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST FRIDAY. * TIMING: EXPECT MORE FREQUENT SNOW SHOWERS TO DEVELOP TONIGHT WITH AREAS OF MODERATE TO LOCALLY HEAVY SNOW ANTICIPATED... ESPECIALLY EAST OF FLAGSTAFF. * SNOW LEVELS: SNOW LEVELS WILL BE WELL BELOW VALLEY FLOORS. * SNOW ACCUMULATIONS: TOTAL SNOWFALL AMOUNTS OF 3 TO 6 INCHES ARE EXPECTED BY LATE FRIDAY MORNING. AREAS ALONG THE NORTH AND EAST FACING SLOPES OF THE MOGOLLON RIM COULD SEE AS MUCH AS 6 TO 10 INCHES. * TRAVEL CONDITIONS: EXPECT AREAS WITH HAZARDOUS TRAVEL CONDITIONS. GUSTY NORTH THROUGH NORTHEAST WINDS OF 20 TO 35 MPH WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING SNOW OVER AREA ROADWAYS. THE VISIBILITY MAY DROP TO BELOW 1/4 MILE AT TIMES. * OTHER IMPACTS: EXPECT BITTER COLD WIND CHILLS TONIGHT AND FRIDAY. WIND CHILL VALUES WILL RANGE FROM 5 BELOW ZERO TO THE SINGLE DIGITS ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF FALLING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. FOR THE LATEST ROAD CONDITIONS AND CLOSURES...CALL THE ADOT FREEWAY MANAGEMENT SYSTEM AT 1 888 411 7623 OR VISIT THEIR WEB SITE AT WWW.AZ511.COM. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ016-231115- /O.CON.KFGZ.WW.Y.0014.000000T0000Z-111223T1900Z/ EASTERN MOGOLLON RIM- 811 PM MST THU DEC 22 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST FRIDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST FRIDAY. * TIMING: MODERATE TO PERIODS OF HEAVY SNOW WILL CONTINUE THROUGH EARLY FRIDAY MORNING BEFORE TAPERING OFF IN THE LATE MORNING HOURS. * SNOW LEVELS: SNOW LEVELS WILL REMAIN WELL BELOW VALLEY FLOORS. * SNOW ACCUMULATIONS: ADDITIONAL SNOWFALL AMOUNTS WILL RANGE FROM 3 TO 6 INCHES THROUGH FRIDAY MORNING. LOCALLY HIGHER AMOUNTS ARE POSSIBLE...ESPECIALLY ON EAST FACING SLOPES. * TRAVEL CONDITIONS: EXPECT AREAS WITH HAZARDOUS TRAVEL CONDITIONS. GUSTY NORTH THROUGH NORTHEAST WINDS OF 20 TO 35 MPH WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING SNOW OVER AREA ROADWAYS. THE VISIBILITY MAY DROP TO BELOW 1/4 MILE AT TIMES. * OTHER IMPACTS: EXPECT BITTER COLD WIND CHILLS TONIGHT AND FRIDAY. WIND CHILL VALUES WILL BE IN THE SINGLE DIGITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF FALLING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. FOR THE LATEST ROAD CONDITIONS AND CLOSURES...CALL THE ADOT FREEWAY MANAGEMENT SYSTEM AT 1 888 411 7623 OR VISIT THEIR WEB SITE AT WWW.AZ511.COM. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
1 follow-up statement
662 WWUS45 KFGZ 230951 WSWFGZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 251 AM MST FRI DEC 23 2011 AZZ017-231800- /O.CAN.KFGZ.WS.W.0006.000000T0000Z-111223T1900Z/ /O.EXA.KFGZ.WW.Y.0014.000000T0000Z-111223T1900Z/ WHITE MOUNTAINS- INCLUDING THE CITY OF...SHOW LOW 251 AM MST FRI DEC 23 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON MST TODAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS DOWNGRADED THE WINTER STORM WARNING TO A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL NOON MST TODAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * TIMING: PERIODS OF LIGHT SNOW WILL CONTINUE THROUGH EARLY FRIDAY AFTERNOON...BEFORE TAPERING OFF TO LIGHT SNOW SHOWERS BY THE LATE AFTERNOON. * SNOW ACCUMULATIONS: ADDITIONAL SNOWFALL AMOUNTS WILL RANGE FROM 2 TO 4 INCHES THROUGH FRIDAY AFTERNOON. * TRAVEL CONDITIONS: EXPECT HAZARDOUS TRAVEL CONDITIONS. GUSTY NORTH THROUGH NORTHEAST WINDS OF 20 TO 35 MPH WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING SNOW OVER AREA ROADWAYS. THE VISIBILITY DUE TO BLOWING SNOW MAY DROP TO BELOW 1/4 MILE AT TIMES. * OTHER IMPACTS: EXPECT BITTER COLD WIND CHILLS VALUES THROUGH THE DAY FRIDAY. WIND CHILL VALUES WILL BE IN THE SINGLE DIGITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF FALLING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. FOR THE LATEST ROAD CONDITIONS AND CLOSURES...CALL THE ADOT FREEWAY MANAGEMENT SYSTEM AT 1 888 411 7623 OR VISIT THEIR WEB SITE AT WWW.AZ511.COM. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ011>013-018-231100- /O.CAN.KFGZ.WW.Y.0014.000000T0000Z-111223T1900Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- NORTHERN GILA COUNTY- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...PAYSON 251 AM MST FRI DEC 23 2011 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WINTER WEATHER ADVISORY. AREAS OF LIGHT SNOW OR FLURRIES WILL CONTINUE THROUGH THE EARLY MORNING...ESPECIALLY NORTH OF THE MOGOLLON RIM. HOWEVER...ANY ADDITIONAL ACCUMULATIONS ARE EXPECTED TO BE LIGHT. $$ AZZ014>016-231800- /O.CON.KFGZ.WW.Y.0014.000000T0000Z-111223T1900Z/ LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM- INCLUDING THE CITIES OF...ST. JOHNS...SPRINGERVILLE...FLAGSTAFF 251 AM MST FRI DEC 23 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY. * TIMING AND LOCATIONS: AREAS OF LIGHT TO MODERATE SNOW WILL CONTINUE THROUGH FRIDAY MORNING....BEFORE QUICKLY ENDING FRIDAY AFTERNOON. AREAS MOST AFFECTED WILL BE LOCATED FROM FLAGSTAFF SOUTH AND EAST...ALONG LAKE MARY ROAD...AND TOWARD HEBER. * SNOW ACCUMULATIONS: ADDITIONAL SNOWFALL AMOUNTS WILL RANGE FROM 1 TO 3 INCHES...WITH AS MUCH AS 4 INCHES OVER NORTH AND EAST FACING PORTIONS OF THE EASTERN MOGOLLON RIM. * TRAVEL CONDITIONS: EXPECT AREAS WITH HAZARDOUS TRAVEL CONDITIONS. GUSTY NORTHEAST WINDS OF 20 TO 35 MPH WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING SNOW OVER AREA ROADWAYS. THE VISIBILITY DUE TO BLOWING SNOW MAY DROP TO BELOW 1/4 MILE AT TIMES. * OTHER IMPACTS: EXPECT BITTER COLD WIND CHILLS WITH VALUES IN THE SINGLE DIGITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF FALLING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES. FOR THE LATEST ROAD CONDITIONS AND CLOSURES...CALL THE ADOT FREEWAY MANAGEMENT SYSTEM AT 1 888 411 7623 OR VISIT THEIR WEB SITE AT WWW.AZ511.COM. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this winter storm warning went out at Dec 22, 3:40 PM MST, 4 hours 31 minutes earlier.
Area forecast discussion, Dec 22, 3:40 PM MST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 340 PM MST THU DEC 22 2011 .SYNOPSIS...A STRONG AND BITTERLY COLD LOW PRESSURE SYSTEM WILL BRING GUSTY NORTHEAST WINDS AND AREAS OF SNOW TO MUCH OF CENTRAL AND EASTERN ARIZONA THROUGH EARLY FRIDAY. EXPECT PRECIPITATION TO END BY FRIDAY NIGHT...WITH WARMING DAYTIME TEMPERATURES OVER THE HOLIDAY WEEKEND AND INTO NEXT WEEK. && .DISCUSSION...THE LOW PRESSURE CENTER IS OVER SOUTH CENTRAL UTAH THIS AFTERNOON. A PERSISTENT BAND OF SNOW HAS BEEN PARKED OVER SECTIONS OF EASTERN ARIZONA TODAY FROM ABOUT CLINTS WELL TO WINDOW ROCK AND EASTWARD THROUGH SHOW LOW. SHOWERS ARE BEGINNING TO DEVELOP WEST OF THIS BAND THIS AFTERNOON FROM ALONG THE I-17 CORRIDOR NORTHWARD TO THE GRAND CANYON AND UTAH BOARDER. THE CENTER OF THE LOW WILL CONTINUE MOVING SOUTHWARD AND WILL REACH SOUTHEAST ARIZONA BY NOON ON FRIDAY. IT WILL TAKE A PATH ROUGHLY OVER THE I-17/I-10 CORRIDOR. MOST OF THE PRECIPITATION WILL BE EAST OF THE LOW CENTER. THE COLD POOL ALOFT AROUND THE CENTER OF THE LOW WILL HELP ENHANCE SHOWER ACTIVITY THIS EVENING AND OVERNIGHT AS IT MOVES SOUTH. EAST OF THE LOW...UPSLOPE WILL CONTINUE...BUT WILL SLIDE EASTWARD THIS EVENING TOWARD THE WHITE MOUNTAINS. LATER TONIGHT AND FRIDAY....STRONG NORTHEAST TO EASTERLY FLOW WILL DEVELOP. THIS WILL ALLOW A SIGNIFICANT UPSLOPE EVENT TO DEVELOP IN THE WHITE MOUNTAINS...THE LCR...AND EASTERN MOGOLLON RIM. THIS EVENT WILL LAST INTO FRIDAY. CLOSER TO THE LOW ITSELF... NSTABILITY SHOWERS WILL ALSO CONTINUE OVER EAST-CENTRAL ARIZONA THROUGH EARLY FRIDAY AFTERNOON. THIS STORM WILL CONTINUE TO HAVE LIGHT TO MODERATE QPF AMOUNTS...BUT VERY HIGH SNOW TO WATER RATIOS AS SNOW LEVELS DROP TO THE VALLEY FLOORS. WINTER WEATHER ADVISORIES WILL CONTINUE FROM FLAGSTAFF EASTWARD ALONG THE RIM...THROUGH THE LCR...AND UP TO WINDOW ROCK. SNOW...BLOWING SNOW...WIND...AND BITTERLY COLD WIND CHILLS WILL MAKE IMPACT TRAVEL AND OUTDOOR ACTIVITIES THROUGH FRIDAY. THE LOW WILL MOVE EAST OF THE STATE BY SATURDAY WITH AN END TO THE PRECIPITATION. EASTERLY WINDS WILL CONTINUE ON SATURDAY WITH ONLY A SLIGHT WARMING OF DAYTIME TEMPERATURES. MORE WARMING IS EXPECTED ON CHRISTMAS DAY WITH TEMPERATURES RUNNING 5 TO 8 DEGREES BELOW AVERAGE. BY MONDAY...DAYTIME TEMPERATURES SHOULD BE BACK TO NEAR NORMAL WITH A MUCH LIGHTER NORTHWEST TO NORTH BREEZE. A NORTHWESTERLY FLOW ALOFT WILL CONTINUE THROUGH MID WEEK WITH HIGHS WARMING TO 5 TO 8 DEGREES ABOVE AVERAGE BY WEDNESDAY. && .AVIATION...FOR THE 00Z PACKAGE...A COLD STORM SYSTEM WILL CONTINUE TO MOVE ACROSS ARIZONA. FOR NORTHERN ARIZONA...EXPECT AREAS OF MVFR/IFR CONDITIONS IN SCATTERED SNOW SHOWERS. SNOW SHOWERS WILL BE MOST NUMEROUS FROM AROUND KPAN-KFLG-KRQE EASTWARD. SURFACE WINDS WILL GRADUALLY INCREASE OVER THE NEXT 24 HOURS BECOMING NORTHEAST 10-20 KT...LOCALLY GUSTING NORTHEAST AT 30-45 KT ALONG AND SOUTH OF THE MOGOLLON RIM. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 5 PM MST THIS AFTERNOON TO NOON MST FRIDAY FOR AZZ011>015. WINTER WEATHER ADVISORY TO NOON MST FRIDAY FOR AZZ016-017. && PUBLIC...............MAS AVIATION.............MCCOLLUM FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Dec 22, 3:49 PM MST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 349 PM MST THU DEC 22 2011 AZZ004>018-037>040-231415- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 349 PM MST THU DEC 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...THIS EVENING AND TONIGHT A LOW PRESSURE CENTER OVER SOUTHERN UTAH WILL CONTINUE TO MOVE SOUTHWARD TONIGHT. SNOW SHOWERS WILL CONTINUE AND BECOME MORE FREQUENT AND WIDESPREAD ALONG THE I-17 CORRIDOR AND EASTWARD OVERNIGHT. SNOWFALL WILL BECOME HEAVY AT TIMES. GUSTY NORTHEAST WINDS WILL ALSO DEVELOP ACROSS MUCH OF THE AREA...ALONG WITH BITTER COLD WIND CHILL VALUES...RANGING FROM THE LOW TEENS ABOVE ZERO...TO AROUND 5 BELOW ZERO. THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A VARIETY OF WINTER WEATHER ADVISORIES THAT WILL LAST INTO FRIDAY. PLEASE SEE PHXWSWFGZ FOR DETAILS. STAY TUNED TO YOUR FAVORITE MEDIA OUTLET...OR VISIT: WEATHER.GOV/FLAGSTAFF FOR FURTHER DETAILS AND UPDATES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AREAS OF SNOW...ALONG WITH BITTER COLD AND STRONG NORTHEAST WINDS WILL CONTINUE OVER EAST-CENTRAL ARIZONA ON FRIDAY. SKIES WILL CLEAR FROM WEST TO EAST ELSEWHERE. EXPECT IMPROVING CONDITIONS LATE FRIDAY INTO SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Winter Storm Warnings in Arizona, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.